Alert archive / California / Flash Flood Warnings in 1999
Flash Flood Warning 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 12, 1999, 9:39 PM PDT for San Bernardino County, California. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 12, 1999, 9:39 PM PDT (04:39 UTC)
- Expired
- Jul 12, 1999, 11:30 PM PDT
- In force
- 111 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 134 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 130439 FFWLAS CAC071-130630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 939 PM PDT MON JUL 12 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEAST SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA INCLUDING THE TOWNS OF JOSHUA TREE AND LANDERS PORTIONS OF STATE ROUTE 247 * UNTIL 1130 PM PDT * AT 927 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN 23 MILES NORTH OF THE TOWN OF JOSHUA TREE...OR ABOUT 13 MILES SOUTHEAST OF LUDLOW...MOVING SOUTH AT 5 MPH. IN ADDITION... DOPPLER RADAR INDICATED HEAVY RAIN ALONG PORTIONS OF STATE ROUTE 247. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3464 11652 3408 11645 3422 11609 3462 11605
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:50 PM PDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jul 12, 3:50 PM PDT, 5 hours 49 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
350 PM PDT MON JUL 12 1999
SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER MOST OF THE
REGION THROUGH WEDNESDAY. AN UPPER LEVEL DISTURBANCE OVER SOUTHERN
NEVADA WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY
EVENING. DRIER SOUTHWEST FLOW WILL MOVE INTO THE REGION THURSDAY...
PUSHING MUCH OF THE MOIST AIR OFF TO THE EAST WITH ONLY ISOLATED
AFTERNOON THUNDERSTORMS EXPECTED.
DISCUSSION...VORT MAX OVER EXREME SOUTHERN NEVADA TODAY COMBINED WITH
UNSTABLE AND VERY MOIST AIRMASS PROVIDED FAIRLY WIDESPREAD ACTIVITY
OVER CWFA TODAY. SOME AREAS HAVE HAD SOME GOOD BREAKS LATE THIS
AFTERNOON BUT BELIEVE WITH VORT MAX PRESENT AND MOISTURE NOT GOING
ANYWHERE...AGREE WITH ETA MODEL IN KEEPING CHANCE OF PRECIPITATION
ALL NIGHT MOST ZONES. ETA ACTUALLY INTENSIFIES VORT MAX AND DEVELOPS
500 MB AND 700 MB LOW OVER EXTREME SOUTHERN NV TONIGHT. THIS SYSTEM
THEN BEGINS TO MOVE SLOWLY EAST WEDNESDAY AND WEDNESDAY NIGHT.
AIRMASS STILL MOIST AND UNSTABLE WEDNESDAY BUT DRIER AIR PROGGED TO
START PUSHING INTO WESTERN AND FAR NORTHERN PORTIONS OF CWFA. WILL GO
WITH ONLY SLIGHT CHANCE THOSE ZONES AND KEEP SCATTERED REST OF NV
ZONES AND NUMEROUS FOR NW AZ WHICH WILL HAVE BEST DYNAMICS...MOISTURE
AND INSTABILITY. AFTER EVENING THUNDERSTORMS...EXPECT ACTIVITY TO
DIMINISH AS DRIER SOUTHWEST FLOW PUSHES IN WEDNESDAY NIGHT BUT
ACTIVITY MAY PERSIST AFTER MIDNIGHT NW AZ. BELIEVE LOW LEVEL MOISTURE
MAY NOT FLUSH OUT OF ALL ZONES THURSDAY SO WILL KEEP MENTION OF
AFTERNOON THUNDERSTORMS NW AZ AND EXTREME SOUTHERN NV. EXTENDED LOOKS
DRY IN WEST TO SOUTHWEST FLOW ALOFT. SOME SOUTHERLY FLOW RETURNS INTO
AZ SUNDAY BUT WILL PLAN ON MOISTURE TAKING ANOTHER DAY TO RETURN INTO
NW AZ. TEMPS SHOULD GENERALLY BE A LITTLE WARMER AFTER WEDNESDAY AS
THEY HAVE BEEN WELL BELOW NORMAL MOST AREAS TODAY AND WILL BE AGAIN
WEDNESDAY. JMH
.LAS...A FLASH FLOOD WATCH HAS BEEN POSTED FOR PORTIONS OF SRN NV...
NW AZ...AND SERN CA UNTIL 07Z. REFER TO THE LATEST STATEMENT
FOR DETAILS.The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:10 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 13, 3:24 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
Nearby
Flash Flood Warnings in California, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.